MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name-turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(6).(b)(4).Additional information: initial information provided to the manufacturer listed the patient's date of birth as (b)(6).Follow-up information received from the (b)(6) indicated the age of the patient as "(b)(6)." the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a peripherally inserted central catheter (picc) broke.The device reportedly had a "short dwell time" of seven (7) days; the specific implant date was not provided.The nurse reportedly went to give medication to the "almost (b)(6)" patient and found that the fluid was leaking out of the catheter.The break occurred at the junction of the distal purple hub and the catheter.Information provided indicates that the patient underwent complete device explant under general anesthesia.The device was replaced with an unspecified peripheral cannula.Information also received from the australia therapeutic goods administration (tga) indicates that the device was rewired under general anesthesia.The sequence of events to address this occurrence is unclear.No unintended foreign bodies were retained within the patient's body.No further patient or event details were provided.
 
Additional Manufacturer Narrative
A review of the complaints history, device history record, instructions for use, quality control, specifications, and visual inspection of the returned device was conducted during the investigation.The actual device involved in this report was returned for evaluation.A visual examination noted the tubing is partially separated at the purple hub.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6352999
Report Number1820334-2017-00275
Device Sequence Number1042433
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)181011(10)7295017
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight17